Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS Tucson, AZ

July 3, 2005Cochise County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 3, 2005, 2:46 PM MST for Cochise County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2005, 2:46 PM MST (21:46 UTC)
Expired
Jul 3, 2005, 3:22 PM MST
In force
36 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 114 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3751 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 032148
SVRTWC
AZC003-032215-
/O.NEW.KTWC.SV.W.0012.050703T2146Z-050703T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA

* UNTIL 315 PM MST

* AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR THE BISBEE-DOUGLAS AIRPORT...
  OR ABOUT 7 MILES NORTH OF DOUGLAS...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.

LAT...LON 3155 10958 3140 10971 3135 10963 3133 10947
      3142 10934

$$

WEATHER.GOV/TUCSON

FRANCIS
2 follow-up statements
000 
WWUS55 KTWC 032203
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
303 PM MST SUN JUL 3 2005

AZC003-032215-
/O.CON.KTWC.SV.W.0012.000000T0000Z-050703T2215Z/
COCHISE AZ-
303 PM MST SUN JUL 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY...

AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THE BISBEE-DOUGLAS 
AIRPORT...OR ABOUT 5 MILES NORTH OF DOUGLAS...MOVING SOUTHEAST AT 10 
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3155 10958 3140 10971 3135 10963 3133 10947
      3142 10934

$$

WEATHER.GOV/TUCSON

FRANCIS
000 
WWUS55 KTWC 032222
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
319 PM MST SUN JUL 3 2005

AZC003-032229-
/O.EXP.KTWC.SV.W.0012.000000T0000Z-050703T2215Z/
COCHISE AZ-
319 PM MST SUN JUL 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
EXPIRED AT 315 PM MST...

THE THUNDERSTORM THAT PRODUCED A WIND GUST TO 68 MPH AT THE BISBEE-
DOUGLAS AIRPORT EARLIER THIS AFTERNOON HAD WEAKENED BELOW SEVERE 
LEVELS. THUS THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL 
COCHISE COUNTY EXPIRED AT 315 PM.

LAT...LON 3155 10958 3140 10971 3135 10963 3133 10947
      3142 10934

$$

WEATHER.GOV/TUCSON

FRANCIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:45 PM MST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 3, 1:45 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST SUN JUL 3 2005

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE OVER SOUTHERN ARIZONA
ALLOWING DAYTIME TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS.
LITTLE CHANCE OF PRECIPITATION EXISTS OTHER THAN NEAR THE
INTERNATIONAL BORDER... WHERE SOME STORMS MAY SPILL OVER FROM
NORTHERN MEXICO DURING THE AFTERNOONS AND EVENINGS.

&&

.DISCUSSION...CUMULUS CLOUDS HAVE BEGUN TO POP UP OVER SOUTHERN
COCHISE COUNTY THIS AFTERNOON AS EXPECTED AND JUST ABOUT THE SAME
TIME AS THEY DID YESTERDAY. THE DEW POINTS NEAR THE INTERNATIONAL
BORDER HAVE BEEN IN THE MID 40S SINCE THIS MORNING PROVIDING AMPLE
MOISTURE FOR LIMITED THUNDERSTORM DEVELOPMENT. HOWEVER... FOR A
THUNDERSTORM TO DEVELOP IT WILL HAVE TO BREAK THROUGH THE WEAK TO
MODERATE CAP LEFT FROM THE MID LEVEL COOLING OF THE SHORT WAVE
TROUGH AS SEEN ON THE KTUS 12Z SOUNDING. ELSEWHERE... DEW POINTS ARE
HOVERING BETWEEN THE UPPER 20S TO MID 30S PROVIDING DRY CONDITIONS
AND NO THUNDERSTORM DEVELOPMENT. THIS IS ALL OCCURRING UNDER AN
EAST/WEST ORIENTED HIGH PRESSURE RIDGE OVER SOUTHEAST ARIZONA
PRODUCING A WEST TO NORTHWEST FLOW ALOFT.

THE RIDGE IS CENTERED SOUTH OF ARIZONA OVER CENTRAL SONORA... MEXICO
AND EXTENDS ALONG 30N WELL INTO THE CENTRAL PACIFIC. THE RIDGE WILL
BEGIN TO DIVIDE ON MONDAY AS A SHORT WAVE TROUGH DEVELOPS OVER
NORTHERN CALIFORNIA. THIS DISTURBANCE WILL DIG SOUTHEASTWARD THROUGH
CALIFORNIA AND BY WEDNESDAY MORNING BE CENTERED OVER LAS VEGAS. THE
NAM AND GFS DIFFER ON THE STRENGTH OF THIS IMPULSE WITH THE GFS
FORECASTING THE MOST AGGRESSIVE SOLUTION. AT ANY RATE... THE RESULT
WILL BE A SLIGHT COOLING TREND... BUT AFTERNOON TEMPERATURES WILL
REMAIN ABOVE SEASONAL NORMALS. MOISTURE WILL LINGER NEAR THE MEXICAN
BORDER THROUGH THE WEEK KEEPING THE SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING IN SOUTHERN SANTA CRUZ
COUNTY AND SOUTHERN AND EASTERN COCHISE COUNTY. ELSEWHERE... DRY
CONDITIONS WILL PERSIST.

&&

.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER NORTHERN
SONORA INTO THE MIDDLE PART OF THE WEEK. DRY CONDITIONS WILL
CONTINUE ACROSS MUCH OF SOUTHEAST ARIZONA. THE EXCEPTION WILL BE
NEAR THE INTERNATIONAL BORDER FROM THE NOGALES VICINITY EASTWARD...
WHERE SOME INCREASE IN LOW AND MID-LEVEL MOISTURE WILL PROVIDE A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME
RELATIVE HUMIDITIES WILL BE QUITE LOW WITH POOR NIGHTTIME RECOVERIES
EXPECTED. HOT CONDITIONS WILL ALSO CONTINUE THROUGH MIDWEEK.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC DISCUSSION...EVANS
FIRE WEATHER/AVIATION DISCUSSIONS...FRANCIS

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 3, 2:00 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SUN JUL 3 2005

AZZ019-029>034-041400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY-
200 PM MST SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST ARIZONA

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-041400-
COCHISE COUNTY-
200 PM MST SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER A SLIGHT CHANCE
OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING NEAR THE
INTERNATIONAL BORDER. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH
ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER A SLIGHT CHANCE
OF THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING DURING THIS
PERIOD... MAINLY NEAR THE INTERNATIONAL BORDER. MOISTURE IS EXPECTED
TO GRADUALLY INCREASE DURING THIS PERIOD AND WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
NORTHERN SONORA EXTENDING INTO FAR SOUTHERN COCHISE COUNTY. NO
SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

EVANS

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.